Skip to Content

Gabapentin - Is 100mgs too low of a dose to be effective?

Responses (2)

ByTheSea 23 Nov 2017

Yes, 100mg is far too low to be effective. To put it in perspective the daily theureputic dose is around 1200-1600mg. However, in order to minimize some not so fun side effects the dose starts low and is increased slowly until it reaches therapeutic levels. Usually the total dose is divided up to take at intervals throughout the day. Though your doctor may do things differently.

The most challenging side effect for me was a profound sleepiness that interfered with my day to day activities. I could fall asleep anywhere. As with most drugs it's a good idea to discover your particular reaction/side effects before you do anything requiring alertness.

If you're feeling discouraged that the gabapantin is not helping remember that 100mg is not even close to theureputic/working level. If you want to truly see if it will work for you give it a month or two on the full dose your doctor recommends. In all honesty Gabapantin can be hellish to get off of because of withdrawal and the same can sometimes be said for the adjustment period but due to side effects. Some people feel flu like and awful and others don't.

Despite the above cautions I found it worked for me so it was a worthwhile risk to endure the side effects. Raising it slowly helps to minimize the worst of the side effects. Good luck!

djchurn 23 Nov 2017

Gaba did not work for me and I thank God that I was not on a higher dose. As another poster has said, getting off of it is difficult too. Some not all say 20% start off by feeling a false sense of wellness and have the reverse effect of having them become causing insomnia. Then the they go off of it it the insomnia gets worse. Not trying to scare you but this is one to include in the my meds feature here to discover any potential drug interactions. Some of these drugs don't go well together. Try it function and see fro yourself, I wish I had earlier.

chuck1957 23 Nov 2017

Cosmo; No really this is why they started coming out with lower dose's this is just for starting so the side effects don't hit as severe and the doctor will slowly keep increasing it until you notice relief. Which can be quite a bit different for different people. So just start it as prescribed. And also if for any reason you have any problems it's easier for them to change the medication when we start low and work our way up. Due to how some of us are so sensitive to any medication. Hope you have a nice Thanksgiving.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions